# SDR ASMF201904230016

- Difficulty date: March 3, 2019
- Submitted: April 23, 2019
- Operation: Air carrier
- Aircraft: N438AM
- Make and model: Boeing 787-9
- Aircraft serial: 43862
- Aircraft time: 9,520 hours, 1,057 cycles
- System (JASC): 5330 · Fuselage Main, Plate/Skin
- Part: Skin
- Condition: Damaged
- Location: Bs 457
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CAPTAIN REPORTED A LIGHTNING STRIKE ON THE LEFT FRONT SIDE OF THE AIRCRAFT. MAINTENANCE PERSONNEL PERFORMED A CONDITIONAL INSPECTION IAW AMM DMC B787-A-05-51-19-00C-280B-A, DETECTING DAMAGES AT RH ICE DETECTOR PROBE, AT LEFT REAR POSITION LIGHT; AT LOWER FUSELAGE SKIN, LOCATED AT STA 457.5 BETWEEN STRINGERS 38R AND 39R, AT STA 484 AND STRINGER 38R, AT STA532 AND STRINGER 38R, AT EROSION PROTECTION, LOCATED AT BODY STA 597 BETWEEN STRINGERS 37R AND 38R; AT FUSELAGE FASTENER HEAD, LOCATED AT STA 609+24 BETWEEN STRINGERS 37R AND 38R AND AT STA 609+120 AND STRINGER 37R, AT METALLIC EDGE PROTECTOR ON FORWARD UPPER CORNER OF 118AR E/E EQUIPMENT ACCESS DOOR CUT OUT, AT STA609+96 BETWEEN STRINGERS 37R AND 38R, THE WO´S 5271955, 5273542, 5273582, 5273609, 6273613, 5273615, 5273622, 5273637, 5273645, 5273353, 5273335, 5276318, 5276326, 5276310, 5276307, 5273342 AND 5276318 WERE ISSUED TO PERFORM PERMANENT REPAIR; SO THE RH ICE DETECTOR PROBE WAS INSPECTED IAW CMM 30-84-39 AND OPERATIONAL TEST WAS PERFORMED IAW DMC-B787-A-30-81-01-00A-720A-A, THE RH REAR POSITION LIGHT WAS REPLACED IAW AMM DMC-B787-A-33-43-02-01A-520A-A AND AMM DMC-B787-A-33-43-02-01A-720A-A; THE DAMAGE AT LOWER FUSELAGE SKIN LOCATED AT STA 457.5 BETWEEN STRINGERS 38R AND 39R WAS REMOVED IAW AMM DMC-B787-A-51-23-03-00A-010A-A, NO DELAMINATION WAS FOUND WITH DEPTH OF DAMAGE 0.013”,  THE DAMAGE AT LOWER FUSELAGE SKIN, LOCATED AT STA 484 AND STRINGER 38R WAS REMOVED IAW AMM DMC-B787-A-51-23-03-00A-010A-A, NO DELAMINATION WAS FOUND WITH DEPTH OF DAMAGE 0.016”, THE DAMAGE AT LOWER FUSELAGE SKIN LOCATED AT STA 532 AND STRINGERS 38R WAS REMOVED IAW AMM DMC-B787-A-51-23-03-00A-A-A, NO DELAMINATION WAS FOUND WITH DEPTH OF DAMAGE 0.014”, THE DAMAGES AT FUSELAGE FASTENER HEAD, LOCATED AT STA 609+24 BETWEEN STRINGERS 37R AND 38R, AT STA 609+24 BETWEEN STRINGERS 37R AND 38R, AT STA 609+120 AND STRINGER 37R, AT STA609+96 BETWEEN STRINGERS 37R AND 38R WERE WITHIN LIMITS IAW AMM DMC-B787-A-53-30-01-04A-661A-A PARAGRAPH 3 TABLE 1 NOTE 25 WITH REPLACE THE FASTENERS WITHIN 2000 FC, THE DAMAGE AT METALLIC EDGE PROTECTOR ON FORWARD UPPER CORNER OF 118AR E/E EQUIPMENT ACCESS DOOR CUT OUT WAS WITHIN LIMITS IAW AMM DMC-B787-A-53-10-01-07A-661A-A TABLE 4 WITH 0.008" DEPTH; THE PERMANENT SEALED WERE PERFORMED IAW AMM DMC-B787-A-53-10-01-03A-661A-A PARAGRAPH 2.E.(2).(B); THE ULTRASONIC PULSE ECHO INSPECTIONS WERE PERFORMED IAW SRM B787 NDTM PART 4, 51-00-06; PART 1, 51-01-03; AN ULTRASONIC INSPECTIONS WERE PERFORMED AT FUSELAGE SKIN IAW SRM B787 NDTM PART 4, 51-00-06; PART 1, 51-01-03, NO DELAMINATION WAS FOUND WITH DEPTH OF DAMAGE 0.010” AND A TEMPORARY REPAIR WAS PERFORMED IAW AMM DMC-B787-A-53-30-01-010A-661A-A PARAGRAPH 2.D.2, A TEMPORARY PROTECTION WITH ALUMINUM FOIL WAS PERFORMED IAW SRM B787-A-53-30-01-10A-661A-A AND THE ALUMINUM FOIL INSPECTIONS SHOULD BE EVERY 400 FC OR THEIR PERMANENT REPAIR ON LIGHTNING STRIKE EROSION PROTECTION, LOCATED AT STA 597 BETWEEN STRINGERS 37R AND 38R, UNTIL PERMANENT REPAIR SHOULD BE MADE UP TO 1000 FC IAW SRM B787-A-53-30-01-10A-661A-A, THE LOWER FUSELAGE SKIN REPAIRED AREAS WERE PAINTED IAW DMC-B787-A-51-21-13-01A-663A-A, ALL CORRECT.
